Mood alterations in patients treated with chlorambucil

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

The alkylating agent chlorambucil produces dose-limiting myelosuppression but can also cause rare central nervous system toxicities, including seizures, when given in high doses. Patients with lymphoma who were receiving intermittent pulsed oral doses of 10-12 mg/m2 chlorambucil per day for 5 days experienced marked mood alterations during therapy. These effects, which have not been reported previously, involved sleep alterations, anxiety and restlessness, irritability, and depression. All effects remitted immediately after the final day of the dosing regimen. Mood alterations should be added to the known list of chlorambucil-related toxicities and can occur with commonly used oral dosing schedules.

Original languageEnglish (US)
Pages (from-to)179-182
Number of pages4
JournalClinical Lymphoma
Volume4
Issue number3
DOIs
StatePublished - Dec 2003

    Fingerprint

Keywords

  • Alkylating agents
  • Central nervous system
  • Depression
  • Excitation
  • Neurotoxicity

ASJC Scopus subject areas

  • Cancer Research

Cite this